Alert archive / New York / Flash Flood Warnings in 2002
Flash Flood Warning 20, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at May 30, 2002, 5:17 PM EDT for Delaware County, New York. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 30, 2002, 5:17 PM EDT (21:17 UTC)
- Expired
- May 30, 2002, 8:15 PM EDT
- In force
- 3 hr
- Issued by
- NWS Binghamton, NY
- Area
- Whole counties
County Delaware County, NY
The radar
The Binghamton radar (KBGM), 84 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 9.3 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -119 J/kg
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 136 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KBGM 302118 FFWBGM NYC025-310015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BINGHAMTON NY 517 PM EDT THU MAY 30 2002 THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A * FLASH FLOOD WARNING FOR... DELAWARE COUNTY IN CENTRAL NEW YORK * UNTIL 815 PM EDT. * AT 512 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAINFALL 19 MILES WEST OF HARVARD...OR ABOUT 3 MILES NORTHWEST OF DEPOSIT...MOVING EAST AT 15 MPH. THIS AREA OF HEAVY RAINFALL IS MOVING INTO A REGION THAT EXPERIENCED SIGNIFICANT FLOODING TWO DAYS AGO AND WILL BE PRONE TO MORE FLOODING FROM ADDITIONAL RAINFALL. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS...STREETS AND UNDERPASSES. SMALL CREEKS AND STREAMS WILL RAPIDLY FLOOD...POSSIBLY WASHING OUT ROADS AND FLOODING NEARBY LOW AREAS. CAMPERS IN THE WARNED AREA MUST MOVE TO HIGHER GROUND IMMEDIATELY. $$ LAT...LON 4218 7543 4201 7540 4194 7497 4214 7480
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at May 30, 1:58 PM EDT, 3 hours 19 minutes earlier.
Area forecast discussion, May 30, 1:58 PM EDT, 3 hours 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 158 PM EDT THU MAY 30 2002 WILL DEVIATE FROM THE ETA IN THE 1ST PD AS THE MODEL INSISTS ON INCRSG AND STRENGTHENING THE WEAK BAND OF SHWRS OVER NY AND PA. MODEL ERROR SEEMS TO BE IN THAT THE ETA DVLPS A STRONG AREA OF LOW LVL CONVERGENCE OVER SERN NY WHILE THE LATEST SFC ANALYSIS SHOWS ONLY LGT SE WINDS NEAR THE CST...LGT SW ELSEWHERE. LACK OF A WELL DEFINED CONVERGENCE BNDRY SHD ALLOW CONV TO REMAIN SCT SO...WILL GO CLSR TO MOS GUID CHANCE POPS TNGT. FRI WILL BE INTRSTG...TO SAY THE LEAST. LOOKS LIKE SOME MRNG LGT TRWS/SHWRS WILL GIVE WAY TO CLRG...FLWD BY A FAST MVG AREA OF LINE OF TRWS ASSOCIATED WITH THE SFC COLD FNT AND STRONG UPPER LVL SHRT WV. REAL QUESTION REGARDING THE SVR RISK WILL BE THE AMT OF CLRG AND HTG THAT OCCURS AFTER THE MRNG LOW CLDS/FOG/SHWRS/TRWS AND CAN THE ATMOSPHERE RELOAD. NRN ZONES ARE MORE UNDER THE INFLUENCE OF THE SHRT WV WHILE THE SRN ZONES WILL HAVE BETTER LOW LVL CONVERGENCE AS THE FNT IS BETTER DEFINED...AND HAVE A BETTER OPPORTUNITY FOR HTG. UPPER WIND FIELDS ARE NOT AS IMPRSV AND HELICITY IS DOWN A BIT IN THE LATEST RUN. CAPES SEEM TO BE A BIT LWR TOO. FAST MVG FNT SHD ELIMINATE THE CHANCE OF SHWRS FRI EVE IN ALL BUT THE FAR SERN ZONES. SAT LOOKS TO BE A FINE DAY WITH PLENTY OF MRNG SUN...AFTN HRS MAY FEEL THE EFFECTS OF A SHRT WV ZIPPING THRU AND INCRS THE CHANCE OF CLDS AND PSBLY EVEN A SHWR/TRW. .BGM...NONE. MORFORD
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 4:44 PM EDT | Flash Flood Warning | BGM | Broome | 3 hr |
Nearby
Flash Flood Warnings in New York, 2002Every flash flood warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.